Topamax vs other meds

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lark5
New Member


Date Joined May 2009
Total Posts : 3
   Posted 5/3/2009 5:13 PM (GMT -7)   
Hello friends:
I am curious whether any of you have found any meds that you have taken in place of topamax that does not rob you of your ability to think straight the way topamax does? And of course I m sleepy just about all the time.  Unfortunately topamax has really helped out on the other hand I have had to cut back on many of the activities I used to do at work (like trainings, public speaking etc.) because I am so fearful that I will not be able to find the word or phrase I need and during one presentation I actually felt like I needed a nap!  Don't you think it would have been shocking if I had taken off my shoes and asked the audience to excuse me while I just grabbed a few winks!
Help!
Ramona zzzzzzzzz

Deb25
Regular Member


Date Joined Apr 2009
Total Posts : 319
   Posted 5/4/2009 5:22 AM (GMT -7)   
I was on Topamax for 1 year, the only side effect I had was curbing of my appetite, which is a good side effect! smilewinkgrin However, it never did anything for my headaches, and when I was weaned off it, I think I was taking 150 mgs.
 
My current neuro, who is probably the best in his field, told me if Topamax didn't have any effect in the first 3 months, I should have been weaned off it.  He had me wean off it, and my appetite came back. eyes
 
Have you been tested for sleep apnea?  Many people find great relief of their headaches once their sleep apnea is being helped.
We urge all doctors to take time to listen to your patients...don't "isolate" symptoms but look at the whole spectrum.  If a patient tells you s/h feels as if s/he's falling apart and "nothing seems to be working properly", chances are s/he's right!


aimeelou
New Member


Date Joined May 2009
Total Posts : 1
   Posted 5/6/2009 12:34 PM (GMT -7)   
Hey,
 
I was on topamax just 1 month when I started having reactions.  That was may last year & still am mending the damage.  I was told by 2 neurologists it was the best treatment on the market for daily chronic migraines & syncope.  However, apart from the 'loss of appetite' warning I wasn't informed of the more serious side efects of which I experienced.Its most definatlely named wrong & sholud be called Dopamax cuz i was never so stupid, couldnt remeber the names of the simplest things.  My bowel completly shut down & was shifted to A&E, this was AFTER i had been weaned off it.  I also had very very badthoughts that luckily my partner & mother picked up(I thought I was fine) & was then told I was one of the unforyunate people that react badlt to Topamax.  To add to that I was only takin a low enough dose of 100mg & luckily  put my foot down at the neurologists clinic & demanded i be taken off it cuz who knows where Id be now.
 
I am now trying out Amytrip' which is also not treating the pain & cause very painful palpitations & dizziness.

Lark5
New Member


Date Joined May 2009
Total Posts : 3
   Posted 5/6/2009 2:36 PM (GMT -7)   
Thanks Deb25 and aimeelou--Lark 5
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 15, 2017 10:49 AM (GMT -7)
There are a total of 2,905,772 posts in 318,890 threads.
View Active Threads


Who's Online
This forum has 158241 registered members. Please welcome our newest member, Jmonte19.
345 Guest(s), 8 Registered Member(s) are currently online.  Details
Heathersdad, Girlie, Forest12, getting by, Tudpock18, Lynnwood, gumby44, married to a 9